At least three times a day, The Boy gets Benadryl before getting Vancomycin. It makes him either tired or cranky, and he is more prone to fit-throwing and general contrary behavior. One of these is overnight, so it isn't an issue. Then he gets his Hydralazine three times a day, but this one is just spaced out during waking hours. He is obnoxious when being given this medication and I waste as much as I give because he spits it out, as I described. He is really good at spitting out medicine.
Between that and the time he spends sleeping, it doesn't leave much time where he is even remotely himself. That's one of the sadder aspects of this current ordeal, because so much of what gets us through his treatment is his sweet nature and good behavior. He doesn't get to act like himself much under these circumstances. It also tries my patience and I get upset.
Both last week and this week I have needed to call on Musical Daddy to rescue me and help me resolve a major issue with The Boy. I have a feeling that his acting not like himself will end up being normal for him and the sweet boy that we know will be just a fleeting fantasy if things continue as they have been. I hope I am wrong.
I know--get over it, the "Terrible Twos" are coming. Well, no. It isn't "Terrible Twos." It is a product of being dehumanized by constant medical involvement. Don't worry, I won't do like that mother in Minnesota who isn't having her kid treated for lymphoma. I can get behind her seeking alternative treatment but it didn't work...anyhow, not on that right now. Point is, the treatment and frequent medication is what is causing his behavior to change, and it upsets me.
I don't want to spend my energy getting upset with someone who doesn't know enough to care. I have been amazingly patient and compassionate, and I love him so much. I want to do what is best for him.
And, selfishly, I want to do all I can for him and see him live long and be healthy...so that I don't feel like we went through all this only to lose him anyway.
Yes, it has come up in more than one conversation.